Alert archive / New York / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Albany, NY

August 5, 20124 states

NWS Albany, NY issued this flash flood watch at Aug 5, 2012, 3:38 AM EDT for 4 states. It took effect at Aug 5, 2012, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2012, 3:38 AM EDT (07:38 UTC)
In effect from
Aug 5, 2012, 2:00 PM EDT
Expired
Aug 5, 2012, 9:36 PM EDT
In force
8 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGUS61 KALY 050738
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
338 AM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-052100-
/O.NEW.KALY.FF.A.0002.120805T1800Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
338 AM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
  WESTERN NEW ENGLAND.

* FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
  EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND DURING THIS
  AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE
  DIMINISHING LATE TONIGHT AND EARLY MONDAY MORNING. THE
  COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR
  REGION...A COLD FRONT MOVING EAST FROM THE EASTERN GREAT LAKES
  REGION WHICH IS EXPECTED TO PASS THROUGH OUR AREA TONIGHT...AND
  SOUTHWEST WINDS THROUGH THE MID LEVELS OF THE ATMOSPHERE...WILL
  RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH
  ARE LIKELY TO TRAIN ACROSS THE SAME AREA AND EVEN BACK BUILD. BY
  THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT
  INTO SUNDAY MORNING MUCH OF THE WATCH AREA CAN EXPECT 1 TO 3
  INCHES OF RAIN...WITH ISOLATED AMOUNTS OF 3 TO 6 INCHES.

* THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION AS
  TRAINING AND BACK BUILDING THUNDERSTORMS CAN EASILY PRODUCE
  RAINFALL AMOUNTS OF SEVERAL INCHES IN AS LITTLE AS AN HOURS
  TIME. IN ADDITION...RAINFALL RATES OF THIS INTENSITY CAN PRODUCE
  MUD SLIDES AND LAND SLIDES ESPECIALLY ACROSS HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
558 
WGUS61 KALY 051454
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
1054 AM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-052200-
/O.CON.KALY.FF.A.0002.120805T1800Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1054 AM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

* FROM 2 PM EDT THIS AFTERNOON INTO MONDAY MORNING.

* SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TODAY AND
  CONTINUE INTO TONIGHT. THE COMBINATION OF A WARM AND VERY HUMID
  AIRMASS IN PLACE AND A COLD FRONT APPROACHING FROM THE WEST
  WHICH WILL CROSS THE LOCAL AREA TONIGHT WILL RESULT IN SHOWERS
  AND THUNDERSTORMS WITH VERY HEAVY RAIN. RAINFALL RATES IN EXCESS
  OF 2 INCHES PER HOUR ARE POSSIBLE AND WOULD RESULT IN
  URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS
  CONCERN THAT STORMS COULD TRAIN...MOVE...OVER THE SAME AREAS
  RESULTING IN FLASH FLOODING.

* THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION. INTENSE
  RAINFALL RATES CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE ONTO
  ROADWAYS IN AREAS OF STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
961 
WGUS61 KALY 051809
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-060200-
/O.CON.KALY.FF.A.0002.000000T0000Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
209 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

* THROUGH TONIGHT INTO MONDAY MORNING.

* THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE AND A
  COLD FRONT APPROACHING FROM THE WEST WHICH WILL CROSS THE LOCAL
  AREA TONIGHT WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY
  HEAVY RAIN. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE
  POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL
  STREAM FLOODING. THERE IS CONCERN THAT STORMS COULD
  TRAIN...MOVE...OVER THE SAME AREAS RESULTING IN FLASH FLOODING.

* THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION. 
  INTENSE RAINFALL RATES CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE 
  ONTO ROADWAYS IN AREAS OF STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
477 
WGUS61 KALY 060037
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT SUN AUG 5 2012

NYZ032-033-038>040-047>053-058>060-063>065-082-060145-
/O.CAN.KALY.FF.A.0002.000000T0000Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE...
WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...NORTHVILLE...
MAYFIELD
837 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE WESTERN ADIRONDACKS...MOHAWK
VALLEY...CAPITAL DISTRICT AND EASTERN CATSKILLS INTO THE MID
HUDSON VALLEY HAS BEEN CANCELLED.
 
$$

CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015-
060845-
/O.CON.KALY.FF.A.0002.000000T0000Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...HOOSICK FALLS...CHATHAM...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
837 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE LAKE GEORGE SARATOGA REGION...TACONICS...BERKSHIRES...
  LITCHFIELD COUNTY AND SOUTHERN VERMONT.

* THROUGH TONIGHT.

* THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE AND A
  COLD FRONT APPROACHING THE AREA IS RESULTING IN SHOWERS AND
  THUNDERSTORMS WITH VERY HEAVY RAIN. RAINFALL RATES IN EXCESS OF
  2 INCHES PER HOUR ARE POSSIBLE AND WOULD RESULT IN URBAN...POOR
  DRAINAGE... AND SMALL STREAM FLOODING. THERE IS CONCERN THAT
  STORMS MAY MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAINFALL
  ALREADY RESULTING IN LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
512 
WGUS61 KALY 060136
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015-
060245-
/O.CAN.KALY.FF.A.0002.000000T0000Z-120806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...HOOSICK FALLS...CHATHAM...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
936 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE LAKE GEORGE SARATOGA
REGION...TACONICS...BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 1:44 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 5, 1:44 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 AM EDT SUN AUG 5 2012

.SYNOPSIS...
TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT.
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY
WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A
COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE
WAKE OF THE COLD FRONT FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 120 AM EDT...MAINLY CLEAR SKIES HAVE GIVEN WAY TO PARTLY TO
MOSTLY CLOUDY SKIES ACRS THE SRN HLF OF THE FA AS LOW STRATUS HAS
STARTED TO LIFT NORTHWARD FROM SOUTHEAST NY AND SW NEW ENGLAND.
EXPECT THIS TREND TO CONTINUE WITH SKIES BECOMING PARTLY TO
MOSTLY CLOUDY LATER TONIGHT ACRS THE ENTIRE FA. THERE MAY BE SOME
RADIATIONAL FOG IN SPOTS...BUT IT WILL DEPEND ON HOW QUICKLY THE
STRATUS SPREADS INTO THE REGION. IT WILL REMAIN MUGGY
OVERNIGHT...AND MIN TEMPS WILL BE IN THE 70S IN THE CAPITAL REGION
OVERNIGHT...WITH MID TO UPPER 60S ELSEWHERE.

AN MCS IS CURRENTLY ONGOING ACROSS OHIO. THERE HAS BEEN PLENTY OF
CG LTG ACTIVITY WITH THIS STRONG BATCH OF CONVECTION AHEAD OF A
POTENT COLD FRONT. THE 00 UTC NAM AND LATEST 01 UTC 3KM HRRR DO
NOT HAVE A GOOD HANDLE ON THIS CURRENT ONGOING ACTIVITY.
CONSIDERING THAT THE UPPER TROUGH APPEARS TO BE IN THE PROCESS OF
SHEARING OUT...WE DON/T ANTICIPATE THIS ACTIVITY MAKING IT INTO
OUR AREA BY THE LATE NIGHT HOURS...BUT WE WILL CONTINUE TO MONITOR
RADAR TRENDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
THE STORM PREDICTION CENTER CONTINUES TO HAVE THE FORECAST AREA
IN A SLIGHT RISK FOR THUNDERSTORMS IN THE DAY 2 OUTLOOK. HOWEVER
TO NOTE THE AREA OUTLINED BY THE 30 PERCENT COMBINED PROBABILISTIC
OUTLOOK FOR SEVERE WEATHER HAS BEEN DECREASED. ALL BUT THE NORTHWEST
CORNER OF OUR FORECAST AREA IS NOW UNDER THE 15 PERCENT PROBABILISTIC
OUTLOOK.

THE MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF
THE COLD FRONT WHICH WILL NOT CROSS THE AREA UNTIL SUNDAY NIGHT. THE
UPPER TROUGH AXIS WILL MOVE ACROSS THE GREAT LAKES REGION DURING THE
DAYTIME AND ACROSS EASTERN CANADA SUNDAY NIGHT. NOT MUCH IN THE WAY
OF HEIGHT FALLS WILL OCCUR ACROSS OUR REGION. THE BEST DYNAMICS WILL
REMAINS JUST TO OUR NORTH AND WEST. MID LEVEL LAPSE RATES WILL BE
RATHER WEAK AROUND 5.5 C/KM. MODELS INDICATE MARGINAL INSTABILITY.
500 MB TEMPERATURES WILL WARM TO AROUND -6C WHICH WILL LIMIT
DESTABILIZATION. THE 0-6KM BULK SHEAR OF 20 TO 25 KNOTS WILL
INCREASE TO 30 TO 40 KNOTS SUNDAY NIGHT. HAVE POPS INCREASING TO
LIKELY DURING THE AFTERNOON INTO THE EVENING HOURS.

VALUES ARE STILLED MODELED TO INCREASE TO 2-2.25 INCHES ACROSS THE
AREA AHEAD OF THE APPROACHING COLD FRONT...SO VERY HEAVY/TORRENTIAL
DOWNPOURS WILL BE EXPECTED WITH SOME STORMS. THE HEAVY RAINS COULD
RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
AND IF TRAINING OF THUNDERSTORMS OCCURS THEN ISOLATED FLASH FLOODING
WOULD BE POSSIBLE. WILL KEEP THIS HIGHLIGHTED IN OUR HAZARDOUS
WEATHER OUTLOOK AND KEEP HEAVY RAINFALL MENTIONED IN FORECAST.

THE HOT AND HUMID AIRMASS WILL BE REPLACED BY A COOLER...MORE
SEASONABLE AND DRIER AIRMASS TO START THE WEEK.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HPC GUIDANCE.  ANOTHER INCLEMENT SUMMER PATTERN SETS UP WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH
THE END OF THE WEEK.  LOW PRESSURE OFF THE CANADIAN ROCKIES WILL
TRACK FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES REGION
THROUGH SATURDAY. A COLD FRONT AHEAD OF THE LOW PRESSING SOUTH
ACROSS THE FORECAST AREA ON THURSDAY BEGINS THE PATTERN.  JUST AHEAD
OF THE LOW ON SATURDAY IT RETURNS AS A WARM FRONT...WITH THE MAIN
COLD FRONT SLIDING EAST ACROSS THE AREA EARLY SATURDAY.  THE TIMING
OF THIS LATTER FRONTAL PASSAGE WILL DECIDE THE EXTEND OF ANY
REMAINING THUNDERSTORM ACTIVITY ON SATURDAY AS HIGH PRESSURE WILL BE
MAKING A RETURN.

HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL RANGE MAINLY FROM
AROUND 80 DEGREES IN THE HIGH ELEVATIONS...TO AROUND 90 IN THE
MOHAWK AND HUDSON VALLEYS.  HIGHS FRIDAY WILL BE FROM THE MID 70S TO
MID 80S...WITH SLIGHTLY COOLER READINGS FOR SATURDAY.  LOWS WILL
START OFF TUESDAY NIGHT FROM MAINLY THE UPPER 50S TO MID 60S.  THE
NIGHT WILL BECOMING INCREASINGLY MILDER...HOWEVER...WITH LOWS FRIDAY
NIGHT MAINLY FROM THE MID 60S TO AROUND 70 DEGREES.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER NUMEROUS
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE FIRST HALF OF
TONIGHT.

VFR CONDITIONS WILL GRADUALLY BECOME MVFR...MAINLY FOR CIGS...AS
LOW STRATUS ADVECTS AND/OR DEVELOPS NORTHWARD THROUGH SUNRISE.
TRICKY CALL ON WHETHER IT REMAINS LOW MVFR...OR IFR. AT THIS
TIME...FOLLOWED CLOSE TO THE HRRR OUTPUT...WHICH IMPLIES MAINLY
MVFR CIGS INITIALLY...WITH A CHANCE FOR IFR AFTER 09Z/SUN AT ALL
TAF SITES. HOWEVER...LOCAL DOWNSLOPING WITH A S/SE FLOW MAY
PREVENT CIGS FROM CRASHING TO IFR AT KPSF AND KPOU. HAVE INDICATED
ONLY BRIEF PERIODS OF IFR TOWARD 12Z/SUN AT THESE LOCATIONS.

THIS STRATUS MAY BEGIN TO BREAK UP SUNDAY MORNING AS THE FRONTAL
BOUNDARY BEGINS TO APPROACH...AND THE FLOW BECOMES MORE SW.
CONDITIONS SHOULD GO BACK TO VFR AT ALL SITES BY THE LATE MORNING
HOURS. SOME SHOWERS AND TSTMS ARE POSSIBLE BY LATE IN THE DAY INTO
SUNDAY NIGHT AS THE FRONT CROSSES THE REGION. HAVE INDICATED A
VCTS FOR ALL TAF SITES AFTER 18Z-20Z/SUN...AS THUNDERSTORMS SHOULD
BECOME RATHER NUMEROUS LATER THIS AFTERNOON...WELL INTO THIS
EVENING. IT IS LIKELY THAT SEVERAL DISCRETE ROUNDS OF
THUNDERSTORMS OCCUR DURING THIS TIME PERIOD...WITH SOME BREAKS IN
BETWEEN.

THE THREAT FOR THUNDERSTORMS WILL GRADUALLY DECREASE TOWARD AND
ESP AFTER 06Z/MON...FIRST AT KGFL AND KALB...AND LAST AT KPSF AND
KPOU. AREAS OF MVFR/IFR FOG MAY OCCUR TOWARD AND AFTER 06Z/MON AT ALL
TAF SITES.

SOUTH/SOUTHEAST WINDS WILL PERSIST THROUGH DAYBREAK AT KALB AND
8-12 KT...WITH SOME GUSTS POSSIBLY REACHING 15-20 KT.
ELSEWHERE...WINDS SHOULD BECOME LIGHT/VARIABLE THROUGH DAYBREAK.
WINDS WILL THEN INCREASE FROM THE SOUTH BY MID MORNING AT 8-12
KT...EXCEPT STRONGER...AT 10-15 KT AT KALB...WITH SOME GUSTS OF
20-25 KT POSSIBLE. SOUTH WINDS WILL GRADUALLY VEER INTO THE SW TO
W LATER THIS EVENING...AT 5-10 KT. WINDS WILL BE MUCH
STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS.

OUTLOOK...
SUN NIGHT...MVFR/IFR. SHRA/TSRA LIKELY EARLY.
MON...VFR. SLIGHT CHC -SHRA EAST OF THE HUDSON RIVER EARLY IN THE
MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU...VFR. CHC OF -SHRA/-TSRA.

&&

.FIRE WEATHER...
TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL APPROACH FROM
THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME
OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A COOLER...MORE
SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE WAKE OF THE
COLD FRONT.

&&

.HYDROLOGY...
TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL APPROACH FROM
THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME
OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A COOLER...MORE
SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE WAKE OF THE
COLD FRONT.

CONVECTION HAS BEEN FORMING MAINLY ON THE HIGHER TERRAIN OF
THE SOUTHERN GREEN MOUNTAINS THIS AFTERNOON. SINCE PRECIPITABLE
WATER VALUES ARE HIGH ACROSS AREA HAVE HAD HEAVY RAINFALL WITH
SOME STORMS. THERE HAS BEEN TRAINING OF STORMS ALONG THE
BERKSHIRE/FRANKLIN COUNTY BORDER. CONVECTION WILL DIMINISH WITH
LOSS OF HEATING.

VALUES ARE STILLED MODELED TO INCREASE TO 2-2.25 INCHES ACROSS THE
AREA AHEAD OF THE APPROACHING COLD FRONT...SO VERY HEAVY/TORRENTIAL
DOWNPOURS WILL BE EXPECTED WITH SOME STORMS. THE HEAVY RAINS COULD
RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
AND IF TRAINING OF THUNDERSTORMS OCCURS THEN ISOLATED FLASH FLOODING
WOULD BE POSSIBLE. WILL KEEP THIS HIGHLIGHTED IN OUR HAZARDOUS
WEATHER OUTLOOK AND KEEP HEAVY RAINFALL MENTIONED IN FORECAST.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/FRUGIS
NEAR TERM...FRUGIS/11
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...KL/FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 4, 7:37 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
737 PM EDT SAT AUG 4 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
737 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY...ESPECIALLY DURING
THE LATE AFTERNOON AND EVENING AS A STRONG COLD FRONT APPROACHES.
THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH THE
MAIN THREAT BEING DAMAGING WINDS. ALSO...VERY HEAVY DOWNPOURS ARE
EXPECTED WHICH COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IF TRAINING OF STORMS OCCURS...REPEATEDLY
MOVING OVER THE SAME AREA...THEN ISOLATED FLASH FLOODING WOULD BE
POSSIBLE.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:07 PM EDTSpecial Weather StatementALYSaratoga23 min
Aug 5, 12:35 PM EDTSpecial Weather StatementALYSaratoga25 min
Aug 5, 1:00 PM EDTSpecial Weather StatementALYSaratoga, Washington45 min
Aug 5, 1:50 PM EDTSpecial Weather StatementALYWashington40 min
Aug 5, 4:42 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Aug 5, 5:46 PM EDTSpecial Weather StatementALYHamilton, Herkimer29 min
Aug 5, 6:06 PM EDTSpecial Weather StatementALYUlster39 min
Aug 5, 6:20 PM EDTSpecial Weather StatementALYFulton25 min
Aug 5, 6:38 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster67 min
Aug 5, 6:56 PM EDTSpecial Weather StatementALYFulton34 min
Aug 5, 7:16 PM EDTAreal Flood AdvisoryALYDutchess, Ulster116 min
Aug 5, 7:18 PM EDTSpecial Weather StatementALYColumbia42 min
Aug 5, 7:30 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess60 min
Aug 5, 7:49 PM EDTSpecial Weather StatementALYSaratoga, Washington41 min
Aug 5, 3:39 PM EDTSpecial Weather StatementALY36 min
Aug 5, 4:18 PM EDTSpecial Weather StatementALY27 min
Aug 5, 4:37 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region53 min

Nearby

Flash Flood Watches in New York, 2012Flash Flood Watches in Vermont, 2012Flash Flood Watches in Massachusetts, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.